MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801325
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a discordant non-reactive vitros anti-hcv result from a single patient sample when tested using a vitros anti-hcv reagent lot 5551 on a vitros 3600 immunodiagnostic system.The result was considered discordant when compared to positive results obtained from a non-vitros recombinant immunoblot assay (riba) method and repeat testing on the vitros system.Patient 1 vitros anti-hcv result of 0.80 s/c (non-reactive) versus the expected result of reactive.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reactive vitros anti-hcv result was not reported from the laboratory and there was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
A customer reported a discordant non-reactive vitros anti-hcv result from a single patient sample when tested using a vitros anti-hcv reagent lot 5551 on a vitros 3600 immunodiagnostic system.The result was considered discordant when compared to positive results obtained from a non-vitros recombinant immunoblot assay (riba) method and repeat testing on the vitros system.A definitive assignable cause could not be determined.A potential cause of the event was an unknown sample related issue associated with the initial test event, all subsequent testing produced the expected reactive result.Based on the historical quality control results provided the customer, a vitros anti-hcv reagent lot 5551 performance issue is not a likely contributor to the event.Qc data obtained by the ortho tsc were within the appropriate classification areas.Within run precision testing on the instrument obtained results within ortho guidelines indicating an instrument issue is not a likely contributor to the event.However, as this within run precision testing was not performed at the time of the event and instrument issue cannot be completely ruled out as contributing to the event.In addition, it was not possible to establish if the customer is following the sample collection device manufacturer's recommended centrifugation protocol; therefore, pre-analytical sample processing cannot be ruled out as a contributing factor.It is possible that cellular debris, due to poor sample preparation, was present in the affected samples, although this could not be confirmed.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros anti hcv reagent lot 5551.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19173281
Report Number3007111389-2024-00092
Device Sequence Number17967981
Product Code MZO
UDI-Device Identifier10758750001095
UDI-Public10758750001095
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2024
Device Catalogue Number6801325
Device Lot Number5551
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown